Jump to content
ACN Latitudes Forums
searching_for_help

Red gums, overgrowth of gums, possible yeast overgrowth?

Recommended Posts

Just curious... For those treating gut issues (yeast overgrowth), have you noticed your child's gums being red, or the gum growing over the teeth?

 

I'm just curious... my son has had very red gums for a long while, and the gum between his top 2 teeth is growing way down between his teeth. The dentist always says to brush his teeth and gums more, but he always brushes his teeth twice a day, and does a good job. I'm thinking there is more to it than the dentist is aware of.

 

Hoping to get a stool test to check his gut issues, but I've always felt he probably has some yeast issues, and wondered if the two could be connected. Any thoughts?

Share this post


Link to post
Share on other sites

Hi -- Have you already figured this out!? Please let us know. (Maybe you have mentioned it elsewhere by now.)

 

Anyway, usually gum overgrowth is due to medications, and the side effect is part of the drug information sheet. Dilantin for seizures has this but a person needs to take it for an extended period.

 

I noticed Dr. Weil was discussing this reaction to drugs and wrote " antibiotics and antifungal medications may help, and a study published in the April 2011 issue of Neurology suggests that folic acid supplementation may lessen overgrowth caused by the antiseizure drug phenytoin (Dilantin).

 

Maybe those interventions are of help in general, not just for a drug response.

 

Would that make any sense in your son's case? Did you end up doing the stool test? The mention of antifungals above was interesting in light of your comment.

 

Hope the problem is resolving?

Share this post


Link to post
Share on other sites

Thanks, Sheila! Yes, we did get his stool results and he is very high in yeast. I had him gently brushing his gums and using a natural mouthwash, and for a little while his gums looked better. But I just noticed they are getting red again.

 

The only meds he has been on are abx and supplements. He has been on an antifungal for a few weeks now, but still seeing the redness, and he also has what looks like a fungal type rash on his upper thigh.

 

Oh, the fun never ends... ;)

Share this post


Link to post
Share on other sites

His antifungal is Nizoral, and yes, he's been on antibiotics off and on over the years, most recently Doxycyline.

 

He has never been on Dilantin, but due to an MTHFR mutation, I do give him methylfolate and have for several months or more.

 

We'll see how he does on the Nizoral. Also added in something called Candex. I'm just curious to see if the gut overgrowth of yeast is associated with the red gums. I guess time will tell.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now



×